MAUDE Adverse Event Report: ST. JUDE MEDICAL ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D-AVSE-DF20-V1525
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Respiratory Distress (2045); Tricuspid Regurgitation (2112); Regurgitation, Valvular (2335); Low Oxygen Saturation (2477)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During right atrial geometry, the catheter became lodged in the tricuspid valve apparatus (chordae tendineae).The catheter became got caught in the chordae tendineae and when pulling the catheter back into the sheath to free the catheter, the papillary muscle was ruptured.The rupture caused a prolapse of the tricuspid valve (tv) and regurgitation.The patient was stable under general anesthesia, so the procedure continued.Pulmonary vein isolation and a cti line was completed using the same advisor vl as the diagnostic catheter.The physician believes the tricuspid valve regurgitation was a result of the catheter getting stuck in the chordae and rupturing the papillary muscle, causing prolapse of the tv.Combined with the previously known pfo, this led to patient oxygen desaturation.After the ablation procedure was completed, a pfo occluder was inserted into the pfo to prevent further desaturation.The patient may need valve repair surgery in the future.There were no performance issues with the abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported entrapment and subsequent regurgitation could not be conclusively determined.

Brand Name
ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10532520
Report Number3005334138-2020-00418
Device Sequence Number3074080
Product Code DRF
UDI-Device Identifier05415067027283
UDI-Public05415067027283
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberD-AVSE-DF20-V1525
Device Catalogue NumberD-AVSE-DF20-V1525
Device Lot Number7593485
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer09/03/2020
09/18/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date09/15/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight94